Natural remedies to offset insomnia caused by Combivir and Sustiva
Dec 21, 2000
I have been taking Sustiva 200 mg and Combivir GLX for approximately three months. I was diagnosed HIV+ in October of this year. As exhausted as I may be when I retire for the evening, sleep does not come unless I take Sonata, Ambien or Valium. I don't like taking sleeping pills or any other type of drug to induce sleep. I believe it is a bad practice to get into. I started taking a natural remedy approximately one week ago with Valerian Root, Kava Kava, Skullcap and a number of other herbs and vitamins. I still am not able to sleep at night unless I resort to one of the above mentioned drugs for sleeping. What is your knowledge of natural homeopathics? What can I expect? Is one week a long enough duration to know if it will work?
Also, I am having extreme sensitivity throughout the center of my tongue. It feels raw, almost as if I had burned it. Is this caused my the Combivir/Sustiva? CN
Response from Dr. Boyle
Taking "natural" medications can be a bit dicey since there are many drug interactions that are possible. Some patients of mine have reported some success with melatonin, but it is completely unproven and I don't recommend it. I would stick with the medications your doctor has prescribed and I would consider trying to take the Sustiva in the morning rather than at night. That change has been helpful for many of my patients who had persistent insomnia. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Rash After Touching Skin Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Thrush After Giving A Bj Worried I Have HIV
- Human Immunodeficiency Virus Causing Joint Pain
- Can I Take Amoxicillin For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.